MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH KMAX STEM EXTNR(S,M,L,XL)155MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH KMAX STEM EXTNR(S,M,L,XL)155MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-1-131
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Surgeon revised a modular rotating hinge knee today as the femoral component¿s stem boss had fractured.He revised it to a gmrs distal femur replacement.2hrs surgical delay.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a kinemax stem was reported.The event was confirmed.Method & results: device evaluation and results: the female threads from the femoral component were returned assembled to the male threads of the femoral stem.Cement was observed on the distal portion of the device.The female threads were fractured longitudinally and transversely.The fracture morphology of the femoral component is consistent with a fatigue fracture.Eds and xrf showed that the femoral component, axle, stem, and tibial rotating component were consistent with their respective drawings.Clinician review: a review of the provided x-rays by a clinical consultant indicated: x-ray print outs.All undated: include 2 lat.1ap and 1 oblique view of the right knee demonstrating a cemented long stem hinge tka with both stems intact and well fixed in cement.The modular tibial stem is longer than the specimens photo described.No clinical or pmh, no operative reports or dates of surgery, no examination of explanted components and no dated serial x-rays available.Based upon the information offered for review, no medical report regarding the alleged event description is possible for this case.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the fracture morphology of the femoral component is consistent with a fatigue fracture.Eds and xrf showed that the femoral component, axle, stem, and tibial rotating component were consistent with their respective drawings.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces.
 
Event or Problem Description

Brand Name
KMAX STEM EXTNR(S,M,L,XL)155MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9593586
Report Number0002249697-2020-00107
Device Sequence Number595600
Product Code KRO
UDI-Device Identifier07613327045376
UDI-Public07613327045376
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model Number6481-1-131
Device Catalogue Number64768270
Device Lot NumberCTD2689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer06/07/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR
Patient Weight76